MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52359
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a angioplasty and stenting procedure a advance 35 lp low profile balloon catheter was in use, but burst after dilation of the stent.It is unknown how the procedure was completed.No portion of the device was left inside the patient.This did not require the patient to have additional procedures or a prolonged hospitalization.No adverse effects to the patient occurred due to this incident.Additional information has been requested and a follow-up report will be submitted if/when the information is received.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial report.The device ruptured prior to reaching nominal pressure during post-stent dilation.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angioplasty and stenting procedure, an advance 35 lp low profile balloon catheter ruptured prior to reaching nominal pressure during post-stent dilation.It is unknown how the procedure was completed.No portion of the device was left inside the patient.This did not require the patient to have additional procedures or a prolonged hospitalization.No adverse effects to the patient occurred due to this incident.Investigation evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation with biomatter on and in the device.Physical examination of the returned device showed that there was no visible damage to the catheter shaft.The balloon was inflated using water, and a pinhole leak was detected at 1.5cm from the proximal bond, confirming the reported failure.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in-house or in the field.The label on the product package and the compliance card insert indicate that for the pta5-35-80-8-4.0, the nominal inflation pressure is 8atm and the rated burst pressure is 11atm.The ifu also instructs the user to adhere to the balloon inflation pressure parameters indicated on the labeling.The ifu warns not to exceed the rated burst pressure, as rupture may occur.The ifu states that the balloon is not intended for the delivery of stents.A device master record review was performed, including device specifications, drawings, manufacturing instructions, and quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the procedure most likely contributed to this event.As reported, the balloon ruptured during post stent dilation.It is possible that during the post dilatation of the stent, the stent punctured the balloon, creating the pinhole.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10379201
Report Number1820334-2020-01450
Device Sequence Number3580862
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)230401(10)13100573
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberG52359
Device Catalogue NumberPTA5-35-80-8-4.0
Device Lot Number13100573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer07/29/2020
10/29/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/06/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1